Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 14, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 7, 2007, 3:41 AM MDT for 32 counties in North Dakota. It took effect at Jun 7, 2007, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2007, 3:41 AM MDT (09:41 UTC)
- In effect from
- Jun 7, 2007, 6:00 AM MDT
- Expired
- Jun 7, 2007, 8:00 PM MDT
- In force
- 14 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 070941 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 441 AM CDT THU JUN 7 2007 ...NORTH WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED TODAY... .A LOW PRESSURE SYSTEM IN SOUTHEAST NORTH DAKOTA WILL MOVE SLOWLY INTO MINNESOTA TODAY. STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-071745- /O.NEW.KBIS.WI.Y.0014.070607T1200Z-070608T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 441 AM CDT THU JUN 7 2007 /341 AM MDT THU JUN 7 2007/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED TODAY AS A DEEP LOW PRESSURE SYSTEM IN SOUTHEAST NORTH DAKOTA MOVES SLOWLY INTO MINNESOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KBIS 071630 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1130 AM CDT THU JUN 7 2007 ...WIND ADVISORY CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING... .A LOW PRESSURE SYSTEM IN SOUTHEAST NORTH DAKOTA WILL MOVE SLOWLY INTO MINNESOTA TODAY. NORTH WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080000- /O.CON.KBIS.WI.Y.0014.000000T0000Z-070608T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1130 AM CDT THU JUN 7 2007 /1030 AM MDT THU JUN 7 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED TODAY AS A DEEP LOW PRESSURE SYSTEM IN SOUTHEAST NORTH DAKOTA MOVES SLOWLY INTO MINNESOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
000 WWUS73 KBIS 072034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT THU JUN 7 2007 ...WIND ADVISORY CONTINUES FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH MID EVENING... .A LOW PRESSURE SYSTEM IN WESTERN MINNESOTA LATE THIS AFTERNOON WILL MOVE INTO ONTARIO LATER TONIGHT. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID EVENING...WHEN WINDS WILL DECREASE GRADUALLY. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080200- /O.EXT.KBIS.WI.Y.0014.000000T0000Z-070608T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 334 PM CDT THU JUN 7 2007 /234 PM MDT THU JUN 7 2007/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH MID EVENING AS A DEEP LOW PRESSURE SYSTEM IN WESTERN MINNESOTA MOVES NORTHEAST INTO ONTARIO. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
000 WWUS73 KBIS 080206 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 906 PM CDT THU JUN 7 2007 ...WIND ADVISORY FOR WEST AND CENTRAL NORTH DAKOTA HAS EXPIRED... WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080315- /O.EXP.KBIS.WI.Y.0014.000000T0000Z-070608T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 906 PM CDT THU JUN 7 2007 /806 PM MDT THU JUN 7 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED OVER WEST AND CENTRAL NORTH DAKOTA TO BELOW WIND ADVISORY CRITERIA. THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 7, 2:15 AM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 7, 2:15 AM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT THU JUN 7 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... WILL LEAN TOWARD THE NAM FOR TODAY AND TONIGHT...AS IT HAS DONE BEST WITH THE SURFACE LOW PLACEMENT AT 06Z THIS MORNING. GFS WAS TOO FAR WEST BY ABOUT 100 MILES. CURRENT RADAR INDICATES A BAND OF PRECIPITATION ABOUT 70 MILES WIDE ARCING FROM DEVILS LAKE TO HETTINGER AT 3 AM CDT. APPEARS THAT THE HEAVIEST PRECIP THROUGH THE MORNING HOURS WILL BE APPROXIMATELY ALONG THAT PATH AS THE PRECIP BAND SHOULD BEGIN TO TRANSITION AS THE SURFACE LOW MOVES NORTHEAST. WILL DROP THE FLOOD WATCH FROM ALL BUT MERCER...MCLEAN...SHERIDAN... WELLS...PIERCE...AND ROLETTE COUNTIES. FLOOD AND FLASH FLOOD WARNINGS COVER MOST OF THE REST OF THE COUNTIES TO THE SOUTH AND SOUTHWEST. WILL ALSO ISSUE A WIND ADVISORY FOR THE ENTIRE FORECAST AREA TODAY. THE HEAVIEST RAIN SHOULD BE THROUGH THE MORNING HOURS...SO ENDING THE WATCH AT 18Z STILL LOOKS GOOD. THE WINDS ARE ALREADY 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ACROSS THE WEST AND NORTH CENTRAL THIS MORNING. BOTH THE NAM AND GFS INDICATE LOW LEVEL WINDS IN EXCESS OF 40 MPH TODAY. EVEN WITH THE MORNING INVERSION STRONG WINDS ARE LIKELY...AND WITH AN ADIABATIC SOUNDING THIS AFTERNOON...WINDS SHOULD LINK TO THOSE ALOFT. CONSEQUENTLY...SHOULD SEE WINDS GUSTING TO 45 MPH IN THE AFTERNOON...POSSIBLY HIGHER. FRIDAY LOOKS DRY AS A BROAD LOW AMPLITUDE RIDGE DEVELOPS...PUT THE REST OF THE PERIOD WILL KEEP A SLIGHT CHANCE OF TSTMS IN THE FORECAST DUE TO WEAK IMPULSES MOVING THROUGH ALOFT AND ABUNDANCE OF MOISTURE FROM RECENT RAINS. TEMPS TODAY WILL BE BELOW NORMAL DUE TO CLOUDS AND STRONG COLD ADVECTION...BUT SHOULD WARM TO AROUND NORMAL BY SUNDAY. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... SOUTHWEST FLOW ALOFT...THANKS TO THE APPROACH ON ANOTHER IN AN ENDLESS SERIES OF PROGRESSIVE LONG WAVE TROUGHS...WILL ONCE AGAIN BRING SEVERAL CONVECTIVE EPISODES DURING THE LONG RANGE PERIOD. MONDAY EVENING LOOKS PARTICULARLY STRONG WITH PROGGED GFS40 MUCAPES NEAR 8000 J/KG IN CENTRAL NORTH DAKOTA && .AVIATION... AN UPPER LOW OVER CENTRAL NORTH DAKOTA WILL INSURE RAIN...THUNDER...AND IFR CEILINGS WITH GUSTY NORTHEAST SURFACE WINDS TO 35 KT THROUGH THE MORNING HOURS. LOOK FOR IMPROVING CONDITIONS THIS AFTERNOON AND EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR NDZ005- 012-013-019-021>023. WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. && TSW/RL
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:06 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 54 min |
| Jun 6, 7:00 PM MDT | Severe Thunderstorm Warning | BIS | Bowman | 45 min |
| Jun 6, 8:32 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 58 min |
| Jun 6, 8:34 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 56 min |
| Jun 6, 9:28 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 6, 9:33 PM MDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 42 min |
| Jun 6, 9:47 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 43 min |
| Jun 6, 11:37 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 38 min |
| Jun 7, 3:47 AM MDT | Flash Flood Warning | BIS | Burleigh, Morton, Oliver, Sioux | 4 hr |
| Jun 7, 3:47 AM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger | 4 hr |
| Jun 7, 6:49 AM MDT | Flash Flood Warning | BIS | Adams, Grant, Hettinger, Sioux | 5 hr |
| Jun 7, 6:49 AM MDT | Flash Flood Warning | BIS | Bottineau, Burke, Burleigh, Dunn, Emmons, Hettinger and 12 more | 65 days |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.